Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 95, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 1, 2007, 4:15 PM CDT for Okaloosa County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2007, 4:15 PM CDT (21:15 UTC)
- Expired
- Jul 1, 2007, 5:00 PM CDT
- In force
- 45 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 70 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.3 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 012115 SVRMOB FLC091-012200- /O.NEW.KMOB.SV.W.0095.070701T2115Z-070701T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 415 PM CDT SUN JUL 1 2007 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA... * UNTIL 500 PM CDT * AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF HOLT...OR ABOUT 12 MILES NORTH OF FORT WALTON BEACH...AND MOVING WEST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES SOUTH OF HOLT BY 430 PM CDT... 7 MILES SOUTH OF GALLIVER BY 445 PM CDT... LAT...LON 3048 8661 3064 8653 3079 8673 3047 8676 $$
2 follow-up statements
000 WWUS54 KMOB 012140 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 435 PM CDT SUN JUL 1 2007 FLC091-012200- /O.CON.KMOB.SV.W.0095.000000T0000Z-070701T2200Z/ OKALOOSA FL- 435 PM CDT SUN JUL 1 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR CENTRAL OKALOOSA COUNTY... AT 426 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES SOUTH OF GALLIVER...ABOUT 13 MILES SOUTHWEST OF CRESTVIEW...OR ABOUT 14 MILES NORTHWEST OF FORT WALTON BEACH. THE STORM WAS MOVING WEST AT 10 MPH. LAT...LON 3048 8661 3064 8653 3079 8673 3047 8676 $$
000 WWUS54 KMOB 012210 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT SUN JUL 1 2007 FLC091-012216- /O.EXP.KMOB.SV.W.0095.000000T0000Z-070701T2200Z/ OKALOOSA FL- 506 PM CDT SUN JUL 1 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OKALOOSA COUNTY EXPIRED AT 500 PM CDT... THE THUNDERSTORM OVER SOUTH CENTRAL OKALOOSA COUNTY ABOUT 14 MILES SOUTHWEST OF CRESTVIEW IS NO LONGER SEVERE...AND THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO EXPIRE AT 500 PM. A COUPLE OF STRONG THUNDERSTORMS ARE STILL OCCURRING OVER OKALOOSA COUNTY...HOWEVER...WITH THE STRONGEST STORM NOTED ALONG INTERSTATE 10 ABOUT 4 MILES SOUTHWEST OF GALLIVER. THE PRIMARY THREATS FROM THIS STORM WILL BE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED LAT...LON 3048 8661 3064 8653 3079 8673 3047 8676 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 4:01 PM CDT, 14 minutes earlier.
Area forecast discussion, Jul 1, 4:01 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 401 PM CDT SUN JUL 1 2007 .SHORT TERM (TONIGHT AND MONDAY)...WE CONTINUE TO WATCH AN UPPER LEVEL SHEAR AXIS/TROUGH THAT EXTENDS FROM EASTERN LOUISIANA SOUTHWEST TO NEAR TAMPA. THAT IS SHIFTING VERY SLOWLY TO THE NORTHEAST WITH MUCH OF OUR FORECAST AREA IN THE SUBSIDENT/NVA REGION TO THE NORTHWEST OF THE MAIN UPPER CIRCULATION (CURRENTLY ABOUT 100 MILES SOUTHWEST OF APPALACHICOLA FLORIDA). THE AREA MOST FAVORED SYNOPTICALLY FOR SCATTERED-NUMEROUS CONVECTION NEXT FEW HOURS IS OVER SOUTHEAST ALABAMA AND THE BIG BEND AREA OF FLORIDA...AND TO OUR WEST ACROSS SOUTHERN TEXAS AND LOUISIANA IN THE DIFFLUENT ZONE EAST OF ANOTHER/LARGER UPPER SHEAR AXIS THAT EXTENDS SOUTHWARD ACROSS OKLAHOMA AND TEXAS. CLOSER TO THE MESOSCALE...WE ARE WATCHING THE SEABREEZE JUST NORTH OF THE COAST MOVE SLOWLY INLAND. WE ARE SEEING ISOLATED SHOWERS/THUNDERSTORMS FIRE ALONG THAT AT THIS HOUR ACROSS THE FL PANHANDLE AND SE MISSISSIPPI. THE COVERAGES ALONG THE SEABREEZE WILL INCREASE A BIT MORE THROUGH 23Z AND THEREFORE WE DIDNT TOTALLY REMOVE POPS OVER SE MISSISSIPPI AND SW ALABAMA GIVEN SOME ISOLATED TO SCATTERED SHOWERS/TSTMS WILL FIRE IN THE LATE AFTERNOON ALONG THE SEABREEZE. WE ALSO SEE ANOTHER WEAK CIRCULATION ALONG THE UPPER SHEAR ZONE JUST OFF THE LOUISIANA COAST THAT IS ALSO MOVING SLOWLY NORTHEAST (ALSO SEEN IN THE NAM). WE WILL HAVE TO WATCH TO MAKE SURE CONVECTION DOES NOT CONCENTRATE AHEAD OF THAT...BUT FOR NOW IT WOULD SEEM THE NARROW SUBSIDENT REGION ACROSS OUR WESTERN ZONES WILL HOLD A BIT LONGER. FOR MONDAY...THE SHEAR AXIS REMAINS PARKED IN OUR AREA AND A WEAK QUASI-STATIONARY SURFACE BOUNDARY MOVES SOUTHEAST INTO OUR INTERIOR ZONES. THAT BOUNDARY...AND THE WEAK UPPER DYNAMICS (WEAK NWLY FLOW ALOFT) WILL SUPPORT MORE CONCENTRATED CONVECTION OVER OUR AREA TOMORROW AFTERNOON. A FEW STRONG STORMS CANNOT BE RULED OUT GIVEN SFC-FREEZING LEVEL LAPSE RATES GET STEEPER WITH ABUNDANTLY SFC-700 MB MOISTURE IN PLACE. THE STORMS WILL ALSO BE PROLIFIC LIGHTNING PRODUCERS. /05 THIS AFTERNOONS WET MICROBURST RISK IS MODERATE .LONG TERM (TUESDAY THROUGH NEXT SUNDAY)...WE CONTINUED WITH LIKELY POPS FOR TUESDAY GIVEN REMNANTS OF THE WEAK SFC BOUNDARY OVER OUR NORTHEAST/EASTERN ZONES AND SEVERAL WEAK MIDLEVEL IMPULSES MOVING ACROSS. FOR THE REMAINDER OF THE EXTENDED PERIOD...WE BASICALLY MADE NO CHANGES AND HAVE NOTHING TO ADD TO THE PREVIOUS FORECAST. /05 && .MARINE...WEAK HIGH PRESSURE CENTERED JUST SOUTH OF THE LOUISIANA COAST WILL CONTINUE OVER THE NORTH CENTRAL GULF THROUGH EARLY TUESDAY. A WEAK FRONTAL BOUNDARY APPROACHING FROM THE NORTH...ALONG WITH UPPER LEVEL LOW PRESSURE DISTURBANCES MOVING OVER THE AREA...WILL GENERATED INCREASED THUNDERSTORM ACTIVITY THROUGH MID WEEK. /08 && .FIRE WEATHER...CHANCES OF SHOWERS AND THUNDERSTORMS INCREASE INTO THE LIKELY CATEGORY MOST AREAS MONDAY AND AGAIN ON TUESDAY. THE STORMS WILL BE PROLIFIC LIGHTNING PRODUCERS...BUT IN CONTRAST TO PAST COUPLE OF DAYS THE COVERAGES OF WETTING RAINS SHOULD ALSO INCREASE. OTHERWISE...NO CONCERNS IN THE NEAR TERM. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 74 91 72 89 / 20 70 60 70 PENSACOLA 75 90 74 87 / 30 60 60 70 DESTIN 78 89 77 87 / 50 60 50 60 EVERGREEN 71 90 71 88 / 40 80 60 60 WAYNESBORO 71 90 71 90 / 50 60 60 60 CAMDEN 72 90 71 90 / 40 70 50 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && /05 /08
Hazardous weather outlook, Jul 1, 11:00 AM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1100 AM CDT SUN JUL 1 2007 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1100 AM CDT SUN JUL 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHEAST MISSISSIPPI...SOUTH ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS POSSIBLY BECOMING NUMEROUS AT TIMES... ESPECIALLY OVER INLAND SECTIONS OF ALABAMA AND THE WESTERN FLORIDA PANHANDLE...CAN BE EXPECTED MOSTLY DURING THE AFTERNOON AND EARLY EVENING HOURS. DUE TO HIGHER INSTABILITIES ACROSS MUCH OF THE REGION AND CONTINUED DEEP MOISTURE...SOME STORMS COULD BE BECOME STRONG TO POSSIBLY SEVERE. WIND GUSTS TO AROUND 45 MPH...FREQUENT LIGHTNING STRIKES...AND LOCALIZED...HEAVY...SHORT TERM RAINS TOTALING NEAR 2 TO POSSIBLY AS HIGH AS 3 INCHES ARE NOT OUT OF THE QUESTION IN STRONGER THUNDERSTORMS. THE LATEST OUTLOOK BY THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA SUGGESTS A SLIGHT RISK OF SEVERE WEATHER OVER MUCH OF THE AREA. DAMAGING STRAIGHT LINE WINDS WILL BE THE MAIN THREAT ALONG WITH ISOLATED INSTANCES OF LARGE HAIL...IN STORMS THAT BECOME SEVERE. STAY TUNED FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS WILL DEVELOP EACH AFTERNOON. THE STRONGER THUNDERSTORMS MAY PRODUCE GUSTY WINDS OF 35 TO 45 MPH...IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THIS AFTERNOON...THROUGH THIS EVENING.
In the hours before
Special weather statement, Jul 1, 1:44 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 144 PM CDT SUN JUL 1 2007 ALZ060-011930- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 144 PM CDT SUN JUL 1 2007 ...CLUSTERS OF STRONG THUNDERSTORMS BEING DETECTED OVER COVINGTON COUNTY... AT 144 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS FROM BROOKS TO RIVER FALLS TO JUST EAST OF GREEN BAY ALABAMA. THE STORMS WERE NEARLY STATIONARY. THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND...RIVER FALLS...HEATH AND GANTT THROUGH 230 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND BRIEF WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:45 PM CDT | Marine Weather Statement | MOB | 75 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.